Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

January 24, 2021Camp County, Morris County, Texas

NWS Shreveport, LA issued this special weather statement at Jan 24, 2021, 3:46 PM CST for Camp County, Morris County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 24, 2021, 3:46 PM CST (21:46 UTC)
Expired
Jan 24, 2021, 4:30 PM CST
In force
44 min
Issued by
NWS Shreveport, LA

Counties Camp County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
420 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WWUS84 KSHV 242146
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
346 PM CST Sun Jan 24 2021
 
TXZ109>111-124-125-242230-
Upshur TX-Camp TX-Wood TX-Morris TX-Titus TX-
346 PM CST Sun Jan 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD...NORTHWESTERN
UPSHUR...SOUTHERN MORRIS...SOUTHERN TITUS AND CAMP COUNTIES UNTIL 430
PM CST...

At 346 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Winnsboro, moving northeast at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pittsburg, Leesburg, Daingerfield, Lone Star, Omaha, Cason,
Cookville, Jenkins, Newsome, Midway, Rocky Mound, Perryville, Holly
Springs, Roeder, Harvard, Lafayette, Center Point and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3286 9541 3296 9523 3296 9517 3301 9515
      3323 9477 3303 9465 3291 9466 3269 9532
TIME...MOT...LOC 2146Z 240DEG 34KT 3283 9522 

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jan 24, 3:09 PM CST, 37 minutes earlier.

Area forecast discussion, Jan 24, 3:09 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
309 PM CST Sun Jan 24 2021

.SHORT TERM.../Tonight through Monday Night/

An advancing warm front continues to make steady progress northward
this afternoon, roughly oriented near to just along I-20 as of 21Z.
This coincides well with where we are seeing the best concentration
of showers as they continue lifting northward within the advancing
warm air. Farther to the west, thunderstorms have begun to develop
over the DFW metroplex in an increasingly unstable atmosphere aloft
which will continue to transition farther NE across the Middle Red
River Valley this evening as upper level shortwave ejects farther
into the Southern Plains. This area, generally along and north of
the I-30 corridor, continues to be the main area of concern as it
relates to any severe thunderstorms. Should they develop, expect
them to remain elevated with a primary threat of large hail and a
lesser threat of damaging winds. This is due to instability being
confined to the mid and upper levels of the atmosphere where lapse
rates continue to increase ahead of the approaching upper trough.
The severe threat across our NW zones should extend through much
of the overnight hours before diminishing into early to mid Monday
morning.

The cold front will lag well behind the convection with little if
any push of cooler air behind it. As the front gradually eases its
way into our western zones around daybreak on Monday, convection
will continue to shift east across the region with the upper level
support shifting north of the region. Therefore, convection should
mostly consist of showers with just some embedded thunderstorms
still possible near and along the advancing cold front. Showers
will gradually taper off from west to east through the afternoon
hours on Monday with clouds also slowly clearing from west to east
through the afternoon and evening. Overnight temperatures will
drop off nicely with clearing skies and diminishing wind speeds
through Monday night. Lows will range from the mid to upper 30s
northwest to the lower and mid 40s southeast.

/19/

.LONG TERM.../Tuesday through Sunday/

SW flow aloft will remain established Tuesday even in wake of dry
line passage Monday, with a weak cold frontal bndry expected to
drift SE into NE TX/SW AR and possibly into extreme NW LA before
stalling. Slightly cooler temps will follow the fropa to the NW
Tuesday, although readings will remain above normal. The 12Z ECMWF
and to some extent, the GFS suggests that some elevated isentropic
ascent may yield areas of -RA Tuesday over portions of E TX/N LA/Srn
AR, but have left pops out of the forecast as forcing will remain
weak and the lower level air mass will remain quite dry through the
afternoon, as any low level moisture advection will be delayed until
after 00Z Wednesday after the elevated ascent exits the region.

The low level moisture advection will increase over much of the area
Tuesday night, ahead of the next broad upper trough that will
traverse NW and N TX into OK. The 12Z GFS/Canadian are quite bullish
with extensive SHRA development over NE TX/SW AR/SE OK late Tuesday
night, with the ECMWF much more laxed and moisture starved with sct
areas of -RA along the I-30 corridor. Given the amplification of the
trough Tuesday night, have maintained slight chance pops areawide to
respect the extent of forcing ahead of the trough, but also the
uncertainty of the low level moisture advection, although greater
SHRA coverage may occur over SE OK/Nrn sections of SW AR Wednesday
morning nearest the trough, where low chance pops have been
inserted. Dry slotting in wake of the trough will quickly entrain E
beneath the trough Wednesday, with any SHRA quickly ending by midday
as additional cooler and drier air spills SE ahead of strong
Canadian sfc ridging that will build SE into the Srn Plains. As any
residual stratocu clears Wednesday night, good radiational cooling
will yield near or subfreezing temps over much of the area, with
below normal temps expected to persist into Thursday as the sfc
ridging shifts farther E into the MS Valley and ECntrl TX.

Near to subfreezing temps are again expected Thursday night,
although increasing elevated moisture may help to offset the
radiational cooling late, especially over portions of E TX. A
warming trend will then commence Friday as Srly winds return on the
backside of the retreating ridge, with low level moisture again
quickly increasing late Friday over E TX/SE OK/adjacent sections of
SW AR, and over the remainder of the region Saturday. The progs
continue to suggest another progressive upper trough that will
traverse NW and N TX/OK Saturday, with isolated SHRA possible over
SE OK/adjacent sections of SW AR late Friday night, before
increasing over the remainder of the area Saturday. Limited deep lyr
moisture though appears that it will limit QPF amounts, although
confidence remains reasonably high that measurable amounts will
fall over the NW half of the area. Thus, have maintained mid and
high chance pops for this area, tapering pops farther S and SE,
before these higher pops shift farther E over the Ern zones Saturday
night with the passage of the trough axis. Slightly cooler and drier
air will follow the attendant cold frontal passage Sunday, with near
to slightly above normal temps and dry conditions expected to follow
to start the first full week of February.

15

&&

.PREV DISCUSSION... /issued 1154 AM CST Sun Jan 24 2021/

AVIATION...

For the 24/18Z TAF period, LIFR/IFR cigs and vsbys dominate to
begin this period as a warm front is slowly working its way back
northward today. As this warm front passes, sites should see some
slight improvement but still likely maintaining IFR conditions
through this afternoon and evening. Isolated to scattered shwrs
will continue to lift northward as well with the advancing warm
front. By late this afternoon into this evening, embedded tstms
will become possible and continue through Monday morning as the
cold front still well to our west edges closer to the region in
association with a strong upper level disturbance lifting NE into
the Southern Plains. Look for winds to veer and increase steadily
from the SE as the warm front advances north through the period,
ranging from 5-15 kts.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  72  45  68 /  60  80   0  10
MLU  62  74  46  67 /  50  70  10  10
DEQ  54  71  36  63 /  90  80   0   0
TXK  57  70  42  64 /  90  90   0   0
ELD  57  73  42  66 /  80  80   0  10
TYR  61  70  43  67 /  90  70   0  10
GGG  62  71  43  67 /  70  80   0  10
LFK  65  74  45  71 /  50  70   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/15
Hazardous weather outlook, Jan 24, 11:15 AM CST, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1115 AM CST Sun Jan 24 2021

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-251200-
Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg-
1115 AM CST Sun Jan 24 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and a few thunderstorms are expected to develop
late this afternoon through the evening across portions of extreme
Northeast Texas, Southeast Oklahoma, and adjacent sections of
Southwest Arkansas, near and north of a warm front that will lift
north through the area. Isolated strong thunderstorms can not be
ruled out this evening, with small hail possible. While these
storms will shift northeast of the area late this evening, a
broken line of showers and thunderstorms will develop farther west
across Oklahoma and North Texas along and ahead of a cold front,
which will shift east into extreme Northeast Texas and Southeast
Oklahoma late tonight. Isolated strong to severe thunderstorms can
not be ruled out with this line, with large hail and damaging
winds possible. However, these storms will gradually weaken as
they enter the region late.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A broken line of showers and thunderstorms will continue to
advance east across East Texas, Southeast Oklahoma, and adjacent
sections of Southwest Arkansas through mid morning Monday, before
exiting the area to the east with the passage of the cold front.
Isolated strong storms can not be ruled out Monday morning, with
locally gusty winds possible. No additional hazardous weather is
expected through Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed late tonight for
portions of Northeast Texas, Southeast Oklahoma, and adjacent
sections of Southwest Arkansas. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.

ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ126-138-149>153-
165>167-251200-
Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier-
Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Marion-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
1115 AM CST Sun Jan 24 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and a few thunderstorms will increase late this
afternoon over portions of Northeast Texas, extreme Northwest
Louisiana, and Southwest Arkansas, near and north of a warm front
that will lift north through the area. Isolated strong thunderstorms
can not be ruled out this evening, with small hail possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A broken line of showers and thunderstorms will shift east across
East Texas, North Louisiana, and Southwest Arkansas Monday, along
and ahead of a cold front. Isolated strong thunderstorms can not
be ruled out Monday for these areas, with locally gusty winds
possible. However, these storms will gradually weaken as they
shift east northeast across Southcentral Arkansas and North
Louisiana Monday afternoon. No additional hazardous weather is
expected through Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

15

In the hours before

Special weather statement, Jan 24, 3:46 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
346 PM CST Sun Jan 24 2021

TXZ109>111-124-125-242230-
Upshur TX-Camp TX-Wood TX-Morris TX-Titus TX-
346 PM CST Sun Jan 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD...NORTHWESTERN
UPSHUR...SOUTHERN MORRIS...SOUTHERN TITUS AND CAMP COUNTIES UNTIL 430
PM CST...

At 346 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Winnsboro, moving northeast at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pittsburg, Leesburg, Daingerfield, Lone Star, Omaha, Cason,
Cookville, Jenkins, Newsome, Midway, Rocky Mound, Perryville, Holly
Springs, Roeder, Harvard, Lafayette, Center Point and Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3286 9541 3296 9523 3296 9517 3301 9515
      3323 9477 3303 9465 3291 9466 3269 9532
TIME...MOT...LOC 2146Z 240DEG 34KT 3283 9522

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:29 PM CSTSpecial Weather StatementSHVCass, Morris46 min
Jan 24, 4:54 PM CSTSpecial Weather StatementSHVRed River36 min
Jan 24, 5:12 PM CSTSpecial Weather StatementSHVLafayette, Miller48 min
Jan 24, 5:58 PM CSTSpecial Weather StatementSHVColumbia32 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.